MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 4MM X 8CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035424080
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure, the microcatheter was inserted into the aneurysm and the subject coil was inserted into the microcatheter.The physician detached the subject coil and pulled the delivery wire but the subject coil came out with the delivery wire.When the physician attempted to reinsert the subject coil into the aneurysm, it fractured inside the microcatheter.The microcatheter was removed as the subject coil was jammed inside and could not be retrieved.The physician replaced both devices with new devices and continued the procedure without clinical consequences to the patient.
 
Additional Manufacturer Narrative
Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.The subject device is not available; therefore, visual testing as well as functional testing cannot be performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint could not be confirmed, and it could not be definitively determined if the device failed to meet specifications because the product was not returned.It was reported that after a detachment attempt, the delivery wire was pulled back, but the coil had not successfully detached and was pulled back into the microcatheter.When attempting to re-insert the coil, it fractured and was removed with the microcatheter.An assignable cause of undeterminable will be assigned to the reported events of 'main coil failed/unable to detach', 'coil jammed', main coil broken/fractured during use' as the product was not returned and review and analysis of all available information fails to indicate an assignable cause or probable assignable cause.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.H2 - follow-up, type - updated.H3 device evaluated by mfg ¿updated.H6 type of investigation - method code grid - updated.H6 investigation findings - results code grid - updated.H6 investigation conclusions - conclusion code grid - updated.Due to the automated manufacturing execution system (mes) there are controls in the manufacturing process to ensure the product met specifications upon release.During visual/microscopic inspection, the device was returned with the microcatheter.The coil delivery wire was found to be severely kinked/bent.The main coil was found to be kinked/bent.The main coil was found to be stretched.The main coil was found to be detached/separated from the delivery wire.The functional test for main coil failed unable to detach could not be replicated as the main coil was returned already detached.However, the analysis results are consistent with the reported event.Main coil broken/fractured was not confirmed during the analysis.Coil jammed was not confirmed as the main coil was not returned jammed into the microcatheter.However, the analysis results are consistent with the reported event.The reported complaint was confirmed based on device analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.It was reported that after a detachment attempt, the delivery wire was pulled back but the coil had not successfully detached and was pulled back into the microcatheter.When attempting to re-insert the coil, it fractured and was removed with the microcatheter.Based on the returned device inspection, it is likely that the coil was partially detached electrolytically and then physically separated at the detachment zone when the delivery wire was pulled back.The device was confirmed to be in good condition prior to use and appears to have been used per the dfu.The anatomy was noted to be severely tortuous.An assignable cause of procedural factors will be assigned to the reported events of, 'main coil failed/unable to detach', 'coil jammed' and to the analyzed codes 'main coil stretched', 'main coil kinked/bent' and 'main coil prematurely detached/separated during use' as the issue is associated with a product that meets stryker design and manufacture specifications and was used in accordance with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.An assignable cause of not confirmed will be assigned to the reported code 'main coil broken/fractured during use' as the returned device inspection confirmed the coil separated at the detachment zone.The main coil was not broken/fractured.An assignable cause of handling damage will be assigned to the analyzed code 'coil delivery wire kinked/bent'.The issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.

Brand Name
TARGET 360 ULTRA 4MM X 8CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
Manufacturer (Section G)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI   NA
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key20961970
Report Number3008881809-2024-00608
Device Sequence Number12823073
Product Code HCG
UDI-Device Identifier04546540675927
UDI-Public(01)04546540675927(17)270916(10)25191076
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K120850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0035424080
Device Lot Number25191076
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2024
Supplement Date Received by Manufacturer02/10/2025
05/09/2025
Initial Report FDA Received Date12/18/2024
Supplement Report FDA Received Date03/03/2025
06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER).
Patient SexUnknown